Missouri, 2007Flooding in Missouri, July 1 to 7, 2007
July 1 to 7, 2007 · NWS EAX · 5 events in 4 counties and zones
Heavy rains at the end of June, caused several rivers and|creeks to experience moderate to major flooding, through |July 7th. Most damage was to crops in the adjacent low lands.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- $500 million
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains at the end of June, caused several rivers and|creeks to experience moderate to major flooding, through |July 7th. Most damage was to crops in the adjacent low lands.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 30, 8:05 PM CST, 3 hours 55 minutes earlier.
Area forecast discussion, Jun 30, 8:05 PM CST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
905 PM CDT SAT JUN 30 2007
.DISCUSSION...
SMALL SCALE CIRCULATION OVER EAST CENTRAL KANSAS WAS IDENTIFIED IN
BOTH VISIBLE SATELLITE IMAGERY AND RADAR LOOPS PRIOR TO
SUNSET...ROUGHLY IN THE VICINITY OF AN ANALYZED TRIPLE POINT OVER SE
KS. A SURFACE WARM FRONT DRAPED SE OF THIS FEATURE...ALONG WITH A
MODESTLY CONVERGENT TROUGH AXIS EXTENDING SOUTHWARD...HAVE BEEN THE
FOCI FOR DEEP CONVECTION SINCE LATE AFTERNOON. INTERPOLATED 00Z
SOUNDING DATA SHOWS A VERY SHARP DECREASE IN INSTABILITY NORTH OF
THIS AREA...WHICH IS JUSTIFIED BY THE ABSENCE OF LIGHTNING ACTIVITY
AND DEEPER CONVECTION IMMEDIATELY NORTH OF THE ONGOING ACTIVITY.
CHALLENGE FOR THE OVERNIGHT HOURS REMAINS JUST HOW FAR NORTH AND
EAST THE SE KS ACTIVITY WILL BE ABLE TO PENETRATE INTO A MUCH MORE
STABLE AIRMASS. THINK A MODEST 15-20 KNOT LOW LEVEL JET WILL HELP
SOME...SO HAVE RETAINED THE FLASH FLOOD WATCH OVER THE SWRN
CWA...WITH LINN AND BATES COUNTIES THE MOST LIKELY RECIPIENTS OF
ADDITIONAL DOWNPOURS AND MAYBE A FEW RUMBLES OF THUNDER. EVEN
HERE...RAINFALL RATES SHOULD BE GENERALLY LESS THAN A THIRD OF AN
INCH.
FURTHER NORTH...MORE NERLY COMPONENT TO THE LOW LEVEL FLOW HAS
ALLOWED DRIER AIR TO FINALLY ERODE MUCH OF THE PRECIPITATION ALONG
THE MISSOURI RIVER. EXPECT THIS TREND TO CONTINUE OVERNIGHT AS LARGE
SCALE UPPER LOW OVER OKLAHOMA FINALLY BEGINS TO INCH SOUTHWARD.
THEREFORE...HAVE CANCELLED THE FLASH FLOOD WATCH IN THESE AREAS AND
DECREASED POPS WITH ONLY A FEW SCATTERED SHOWERS EXPECTED OVERNIGHT.
FINALLY LOOKS LIKE WE CAN SEE THE LIGHT AT THE END OF THE TUNNEL OF
THIS AMAZING 5 DAY EVENT.
BOOKBINDER
&&
.AVIATION...
MVFR TO LOCALLY IFR CEILING CONTINUE TO HOLD TOUGH AT THE KC
DOWNTOWN AIRPORT...WITH MCI TERMINAL ALONG THE NORTHERN FRINGED OF
THE STRATUS. CEILINGS REMAIN THE MOST CHALLENGING PORTION OF THE
FORECAST AS PRECIPITATION HAS GENERALLY SHIFTED SOUTH OF THE
TERMINALS. WITH MOIST EASTERLY FETCH CONTINUING AND LITTLE OVERALL
SYNOPTIC CHANGE...FELT A PERSISTENCE FORECAST WAS BEST UNTIL A TRUE
DRY PUSH CAN BE IDENTIFIED BY THE OBSERVATIONAL NETWORK.
WITH THIS SAID...LARGE FLUCTUATIONS BETWEEN LOW END MVFR AND VFR
CEILINGS MAY OCCUR AT THE KMCI TERMINAL OVERNIGHT.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 1 PM SUNDAY FOR
MOZ043-MOZ053-MOZ054.
KS...FLASH FLOOD WATCH UNTIL 1 PM SUNDAY FOR KSZ057-060.
WFO EAXHazardous weather outlook, Jun 30, 12:11 PM CST, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
111 PM CDT SAT JUN 30 2007
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-011815-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
111 PM CDT SAT JUN 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
RAIN WILL CONTINUE ACROSS EAST CENTRAL KANSAS AND WEST CENTRAL
MISSOURI THROUGH THE AFTERNOON HOURS. RAINFALL RATES OF A HALF INCH
TO AN INCH AN HOUR WILL BE POSSIBLE IN AREAS SOUTH OF A LINE FROM PAOLA
KANSAS TO ARCHIE AND CLINTON MISSOURI. ADDITIONAL RAINFALL TOTALS OF
2 TO 3 INCHES MAY OCCUR IN THIS AREA...BEFORE THE BAND OF RAIN MOVES
FURTHER TO THE SOUTH LATER TONIGHT. WIDESPREAD FLOODING WILL
CONTINUE.
IN AREAS FURTHER TO THE NORTH...RAINFALL RATES FROM KANSAS CITY TO
WARRENSBURG...HIGGINSVILLE...FAYETTE AND BOONVILLE...WILL RESULT IN
ADDITIONAL RAINFALL OF ONE TO TWO INCHES...WHICH WILL ALSO KEEP CREEKS
AND STREAMS RUNNING HIGH. BY LATE EVENING...THE RAIN IS EXPECTED TO
HAVE ENDING IN THOSE LOCATIONS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF RAIN STILL IN THE EXTREME SOUTHERN PORTIONS OF
THE OUTLOOK AREA ON SUNDAY...MAINLY SOUTH OF A PAOLA KANSAS TO
CLINTON MISSOURI LINE. RAINFALL IS NOT EXPECTED TO BE HEAVY...BUT THE
ADDITIONAL RAIN WILL CONTINUE TO AGGRAVATE THE FLOODING PROBLEMS.
A WEAK COLD FRONT WILL BE MOVING SOUTH THROUGH THE LOWER MISSOURI
RIVER VALLEY WEDNESDAY AND INTO THURSDAY. THERE IS A CHANCE OF
THUNDERSTORMS BUT NO SEVERE WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS OF FLOODING ARE REQUESTED.
PC
Flood, Henry
- When
- July 1, 12:00 AM CST to July 3, 3:45 PM CST
- Where
- Henry County, 1.75 mi NNW of Blairstown to 1.5 mi W of Blairstown
- Cause
- Heavy Rain
- Property damage
- $5,000
- Crop damage
- $500 million
- Reported by
- Other Federal Agency
- Coordinates
- 38.595, -93.978
The Big Creek at Blairstown had its highest crest ever at 27.29 feet, or 7.29 feet above flood stage. Damage was to agricultural interests.
Flood, Henry
- When
- July 1, 12:00 AM CST to July 4, 11:00 AM CST
- Where
- Henry County, 1.89 mi W of Urich to 1.59 mi NNW of Lucas
- Cause
- Heavy Rain
- Property damage
- $45,000
- Crop damage
- $300,000
- Reported by
- COOP Observer
- Coordinates
- 38.472, -94.035
The South Grand River near Urich crested at 30.55 feet, or its highest crest ever. This was 6.55 feet above flood stage. Damage was to several homes and crops.
Flood, Saline
- When
- July 1, 12:00 AM CST to July 7, 5:41 AM CST
- Where
- Saline County, 3.28 mi NW of Pipertown to 2.39 mi N of Marshall Jct
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 38.999, -93.198
The Blackwater River near Blue Lick crested at 34.44 feet, or 10.44 feet above flood stage.
Flood, Cooper
- When
- July 1, 12:00 AM CST to 1:28 PM CST
- Where
- Cooper County, 2.35 mi SSE of Otterville to 1.97 mi SSW of Otterville
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 38.689, -92.983
The Lamine River near Otterville crested at 17.54 feet, or 2.54 feet above flood stage.
Flood, Johnson
- When
- July 1, 12:00 AM CST to July 2, 7:00 PM CST
- Where
- Johnson County, 3.08 mi N of Vly City to 3.28 mi WNW of Vly City
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 38.914, -93.628
The Blackwater River near Valley City crested at 30.36 feet, or 8.36 feet above flood stage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Utah, July 1 to 12, 20073 deaths · $200,000 · 1 event
- Flash Flooding and Flooding in Kansas, July 1 to 4, 20071 death · $149 million · 21 events
- Flooding in Kansas, July 1 to 3, 20071 death · $1.1 million · 5 events
- Hail and Damaging Winds in Florida, July 1, 20071 death · 1 injured · $15,000 · 1 in hail · 8 events
- Flooding in Kansas, July 1 to 8, 2007$26 million · 3 events
- Rip Current in North Carolina, July 1, 20071 death · 1 event
- Flood in Oklahoma, July 1 to 9, 2007$20 million · 1 event
- Drought in Mississippi, July 1 to 4, 2007$2.6 million · 42 events
- Flash Flooding and Flooding in Texas, July 1 to 3, 20073 injured · $930,000 · 21 events
- Hail and Damaging Winds in Georgia, July 1, 2007$995,000 · 1.75 in hail · 27 events
- Drought in California, July 1 to 31, 2007$2.0 million · 11 events
- Drought in Wisconsin, July 1 to 31, 2007$1.1 million · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 68350, 68352, 68355, 68357, 68359.